Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2014, 12:17 AM CDT for 4 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 12:17 AM CDT (05:17 UTC)
- Expired
- Apr 4, 2014, 1:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Faulkner County, AR, Pope County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 68 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:09 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 4, 12:09 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1209 AM CDT FRI APR 4 2014 .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION. && .AVIATION... STRONG S TO SW WINDS ATTM WITH TSRA AT MOST TERMINALS. TSRA WILL CONTINUE FOR SEVERAL HOURS...CLEARING OUT OF KBPK/KHRO FIRST. EXPECT THE COLD FRONT TO MOVE THROUGH ALL TAF SITES BY 12Z WITH A SWITCH TO NW WINDS ACROSS THE AREA. VFR CONDITIONS EXPECTED AFTER FROPA WITH SOME SCATTERED HIGH CLOUDS POSSIBLE. AVIATION...226
Hazardous weather outlook, Apr 3, 9:57 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 957 PM CDT THU APR 3 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040845- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 957 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM CONTINUES TO TRACK ACROSS THE NATIONS MID SECTION AT THIS TIME. THE ASSOCIATED COLD FRONT...CURRENTLY OVER EASTERN OKLAHOMA...WILL DRAG A COLD FRONT INTO AND EVENTUALLY THROUGH THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT AND SOME STORMS ARE EXPECTED TO BE SEVERE WITH LARGE HAIL...GUSTY WINDS AND ISOLATED TORNADOES. THIS LINE OF STRONG STORMS IS EXPECTED TO GET INTO WESTERN ARKANSAS EARLY THIS EVENING AND REACH CENTRAL SECTIONS OF THE STATE SEVERAL HOURS LATER. THE FRONT WILL REACH EASTERN ARKANSAS DURING THE OVERNIGHT HOURS. AS FAR AS RAINFALL...HALF INCH TO INCH AND A HALF TOTALS ARE IN THE FORECAST. PARTS OF THE SOUTHWEST COULD GET LESS...WITH POTENTIALLY MORE ACROSS THE NORTHEAST. GUSTY WINDS WILL BE SEEN AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL IMPACT THE REGION SUNDAY AND MONDAY...WITH MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL BE PULLED IN ON THE BACKSIDE OF THE SYSTEM WHICH WILL BRING A FEW COLD MORNINGS TO AT LEAST NORTHERN PARTS OF THE STATE DURING THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY WITH SEVERE WEATHER EXPECTED ACROSS MUCH OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/56
In the hours before
Local storm report, Apr 3, 8:57 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MARSHALL 35.91N 92.64W
04/03/2014 M3.00 INCH SEARCY AR SOCIAL MEDIA
&&
58Local storm report, Apr 3, 9:04 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
904 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL AGNOS 36.27N 91.68W
04/03/2014 E1.00 INCH FULTON AR TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL WAS REPORTED JUST EAST OF
AGNOS.
&&
46Local storm report, Apr 3, 9:27 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
927 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL GLENCOE 36.28N 91.75W
04/03/2014 E1.75 INCH FULTON AR SOCIAL MEDIA
&&
46Local storm report, Apr 3, 9:52 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BIG FLAT 36.01N 92.40W
04/03/2014 E2.50 INCH BAXTER AR BROADCAST MEDIA
HAIL WAS ALMOST TO THE SIZE OF TENNIS BALLS AT BIG FLAT.
&&
46Special weather statement, Apr 3, 11:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CDT THU APR 3 2014 ARZ039-041>043-053>055-040520- CLARK AR-GARLAND AR-GRANT AR-HOT SPRING AR-MONTGOMERY AR-PERRY AR-SALINE AR- 1135 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE...SOUTHERN PERRY...EXTREME SOUTHEASTERN MONTGOMERY...HOT SPRING...NORTHWESTERN GRANT...GARLAND AND NORTHERN CLARK COUNTIES UNTIL 1215 AM CDT... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF AMITY...OR 10 MILES NORTHWEST OF DEGRAY LAKE...MOVING NORTHEAST AT 45 MPH. SMALL HAIL FROM PEA UP TO QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MALVERN... LAKE HAMILTON... HOT SPRINGS VILLAGE... HOT SPRINGS... DEGRAY LAKE... PINEY... LAKE CATHERINE... TULL... TRASKWOOD... ROCKWELL... ROCKPORT... PERLA... MOUNTAIN PINE... MEYERS... LONSDALE... LOFTON... LAKE OUACHITA SP... LAKE CORONADO... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 84 AND 114. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3487 9298 3443 9248 3411 9337 3444 9343 TIME...MOT...LOC 0434Z 235DEG 39KT 3434 9327 MTREXLER
Special weather statement, Apr 4, 12:09 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1209 AM CDT FRI APR 4 2014 ARZ032-043>045-055-040535- FAULKNER AR-GRANT AR-LONOKE AR-PULASKI AR-SALINE AR- 1209 AM CDT FRI APR 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SALINE...PULASKI...WESTERN LONOKE...NORTHERN GRANT AND SOUTHERN FAULKNER COUNTIES UNTIL 1230 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF BENTON...MOVING NORTHEAST AT 50 MPH. SMALL HAIL FROM PEA TO QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... MAUMELLE... LAKE MAUMELLE... DOWNTOWN LITTLE ROCK... BRYANT... BENTON... WRIGHTSVILLE... TULL... TOLTEC MOUNDS STATE PARK... SYLVAN HILLS... SWEET HOME... SHANNON HILLS... SCOTT... ROLAND... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 161. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 13. THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3507 9234 3465 9200 3440 9255 3472 9285 TIME...MOT...LOC 0507Z 235DEG 44KT 3461 9259 MTREXLER
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy | 45 min |
| Apr 3, 7:33 PM CDT | Tornado Warning | LZK | Baxter, Marion, Newton, Searcy | 42 min |
| Apr 3, 8:03 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Stone | 42 min |
| Apr 3, 8:16 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 44 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 47 min |
| Apr 3, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 45 min |
| Apr 3, 11:35 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 45 min |
| Apr 3, 11:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 46 min |
| Apr 4, 12:07 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 1 more | 53 min |
| Apr 4, 12:09 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 26 min |
| Apr 4, 12:22 AM CDT | Tornado Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 23 min |
| Apr 4, 12:26 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Lincoln and 1 more | 49 min |
| Apr 4, 12:42 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 48 min |
| Apr 4, 12:49 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Desha, Grant, Jefferson and 1 more | 56 min |
| Apr 4, 12:54 AM CDT | Special Weather Statement | LZK | Cleburne | 31 min |
| Apr 4, 1:16 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Lincoln | 44 min |
| Apr 4, 1:27 AM CDT | Special Weather Statement | LZK | Independence, Jackson, White, Woodruff | 28 min |
| Apr 4, 1:29 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 46 min |
| Apr 4, 4:24 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.